Reducing opioid meds - cessation of symptoms?

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
tea4one
Posts: 47
Joined: Thu Feb 24, 2011 6:43 pm

Reducing opioid meds - cessation of symptoms?

Postby tea4one » Tue Jul 19, 2016 8:47 pm

Any words of encouragement? -
I have succesfully reduced my meds to 5mg methadone, but have not experienced a lessening of pain that I had expected. It has only been one week since stopping one other opiod, a low dose, but in the past I could at least gain some relief from 0700-0900hrs.
This adventure began in order to rid myself of the mental fog and horrible lack of short term memory that comes with the opiods I took. Since reducing to 5mg methadone thr mental clarity I have gained is well worth the pain I'm enduring, but I am fortunate that I do not have to work.
Can anyone share their similar experience and how long I may expect for symptoms to subside?
Currently symptoms are daily and into my upper torso at night. I also have more stomach pain and heartburn as a result, and I'm eating like a horse!
Sorry for the complete rundown. You can tell I'm looking forward to completing this little adventure.
Thank you for being here.

Jayson

ViewsAskew
Moderator
Posts: 15643
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Reducing opioid meds - seccation of symptoms?

Postby ViewsAskew » Tue Jul 19, 2016 9:32 pm

Hi Jayson - please help me understand. It sounds like you wanted to reduce meds to reduce some of your side effects and also your symptoms. What made you think that RLS symptoms would also subside?

Great news on short term memory!
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

tea4one
Posts: 47
Joined: Thu Feb 24, 2011 6:43 pm

Re: Reducing opioid meds - seccation of symptoms?

Postby tea4one » Wed Jul 20, 2016 1:26 am

Hi Ann,

Well, I wish I had journaled when I last stopped taking meds altogether. I think at some point my pain began to subside, instead of nightly severe symptoms it was every other night or so and more moderate. It's probably wishful thinking because I have to believe I can live without the increased pain meds that tend to suck the spirit right out of me.
I'll have to start using sime other tools to help minimize my symptoms. It has been brutal over the past week, but it has been worse.
In hindsight I remember how happy I was to finally get something that would help. I think it was at least 2mos that I went without meds prior to going to Johns Hopkins. What I remember most about the ordeal, after the awful dopamine agonist withdrawal (utilized a clonazepam to assist prior to hearing my Dr's opinion on the matter), was how I could no longer awake in the morning, but I was falling asleep then. I could always count on having some natural relief so I could finally rest around 0700-0900, it felt as though my body's own drug kicked in at that time. Lately, I have not experienced this phenomenon and symptoms progressively worsen througout the morning so that I am having to jump out of bed and pace (from symptoms) at 10AM after having slept what feels like only a few very short catnaps.
Maybe things will improve.

ViewsAskew
Moderator
Posts: 15643
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Reducing opioid meds - seccation of symptoms?

Postby ViewsAskew » Wed Jul 20, 2016 4:24 am

I have a love-hate relationship with many of the meds we take. None of them are without side effects. And some of those side effects are horrible.

I have also often wished I journaled regularly about my experiences. It sux not to be able to remember...
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

tea4one
Posts: 47
Joined: Thu Feb 24, 2011 6:43 pm

Re: Reducing opioid meds - seccation of symptoms?

Postby tea4one » Thu Jul 21, 2016 7:20 am

I misspelled cessation. :lol:

Rustsmith
Moderator
Posts: 3954
Joined: Sat Sep 28, 2013 9:31 pm
Location: Pueblo, Colorado

Re: Reducing opioid meds - seccation of symptoms?

Postby Rustsmith » Thu Jul 21, 2016 10:31 am

tea4one, I can change it for you if you like. Misspelling is a very common problem here, probably due to the sleep deprivation that most of us suffer from. If not for the spell checker on my browser, my posts would often be almost unreadable. :)
Steve

Augmentation Evaluation http://bb.rls.org/viewtopic.php?f=4&t=9005

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Stainless
Posts: 130
Joined: Tue Dec 01, 2015 9:30 pm

Re: Reducing opioid meds - seccation of symptoms?

Postby Stainless » Thu Jul 21, 2016 8:16 pm

What was your doctors opinion? "(utilized a clonazepam to assist prior to hearing my Dr's opinion on the matter)

I'm using to about once a week just to survive on ropinirole and thinking of going back to it full time. Rick

tea4one
Posts: 47
Joined: Thu Feb 24, 2011 6:43 pm

Re: Reducing opioid meds - seccation of symptoms?

Postby tea4one » Fri Jul 22, 2016 3:02 am

Hi Rick, I think my doc and others believe it's best not to utilize any meds (cold turkey) when withdrawing from a dopamine agonist. Reasoning has something to do with how your body recognizes pain and setting a proper baseline. As far as using clonazepam in treatment of RLS my Dr. has mentioned that it and others like hydrocodone are short acting and would have little efficacy for someone like me who has moderate-severe symptoms.
I believe I have attempted to tolerate using only clonazepam, gabapentin, and possibly a trazodone, and discovered that without the dopamine agonist (mirapex or ropinorole) symptoms remained unchanged (restless, aching, pacing, etc).
Maybe clonazepam is more beneficial to someone with less severe symptoms. I can say it definately helped in conjunction with mirapex and gabapentin.
Steve, thanks for the offer to change my misspelling. If it wouldn't take much time I would appreciate it. Many thanks.

Jayson


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest